Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 60, NWS Shreveport, LA

June 17, 2015Rusk County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 17, 2015, 10:01 AM CDT for Rusk County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2015, 10:01 AM CDT (15:01 UTC)
Expired
Jun 17, 2015, 2:30 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

County Rusk County, TX

The radar

The Shreveport radar (KSHV), 91 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 3.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

575 
WGUS54 KSHV 171501
FFWSHV
TXC401-171930-
/O.NEW.KSHV.FF.W.0060.150617T1501Z-150617T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1001 AM CDT WED JUN 17 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RUSK COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 230 PM CDT
    
* AT 1000 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HENDERSON...OVERTON...NEW LONDON...TURNERTOWN...JOINERVILLE...
  MINDEN...MOUNT ENTERPRISE...OAK HILL...CHAPMAN...STEWART...
  LAWSONVILLE...CHURCH HILL...LAIRD HILL...BRACHFIELD...LANEVILLE...
  GLENFAWN AND MONROE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3186 9449 3187 9494 3236 9498 3234 9457
      3198 9463

$$

VIII.
1 follow-up statement
565 
WGUS74 KSHV 171751
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1251 PM CDT WED JUN 17 2015

TXC401-171930-
/O.CON.KSHV.FF.W.0060.000000T0000Z-150617T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUSK TX-
1251 PM CDT WED JUN 17 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
RUSK COUNTY...

AT 1250 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HENDERSON...OVERTON...NEW LONDON...TURNERTOWN...JOINERVILLE...
MINDEN...MOUNT ENTERPRISE...OAK HILL...CHAPMAN...STEWART...
LAWSONVILLE...CHURCH HILL...LAIRD HILL...BRACHFIELD...LANEVILLE...
GLENFAWN AND MONROE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3186 9449 3187 9494 3236 9498 3234 9457
      3198 9463

$$

VIII.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 10:01 AM CDT, 0 minutes earlier.

Area forecast discussion, Jun 17, 10:01 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1001 AM CDT WED JUN 17 2015

.DISCUSSION...

TROPICAL DEPRESSION BILL CONTINUES TO SLOWLY MOVE N THIS WEDNESDAY
MORNING THROUGH CENTRAL TEXAS. A FEEDER BAND IS TRAINING SHOWERS AND
THUNDERSTORMS ACROSS THE SAME AREAS OF E TX THAT WILL LIKELY RESULT
IN FLASH FLOODING.

CURRENT TEXT AND GRIDDED FORECASTS LOOK FINE...BUT WILL INSPECT

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  75  89  75 /  60  50  40  30
MLU  91  73  92  75 /  30  20  30  20
DEQ  85  74  82  72 /  70  80  70  70
TXK  87  74  87  74 /  70  60  70  60
ELD  91  73  89  73 /  30  40  50  40
TYR  82  74  86  74 /  90  70  60  40
GGG  84  74  88  74 /  80  50  50  40
LFK  88  75  90  75 /  70  50  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ096-
     108>111-124-125-136-137-149-150-152-165.

     FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ096-108>111-
     124-125-136-137-149-150.

&&

08/08
Hazardous weather outlook, Jun 17, 5:33 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
533 AM CDT WED JUN 17 2015

OKZ077-TXZ096-108>111-124-125-136-137-149-150-181045-
MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-
GREGG-CHEROKEE-RUSK-
533 AM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

VERY HEAVY RAINFALL ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM
BILL WILL BE POSSIBLE TODAY...WHICH MAY LEAD TO FLASH FLOODING.
ADDITIONALLY...A FEW TORNADOES WILL BE POSSIBLE...AS WIND SHEAR
AND INSTABILITY VALUES ASSOCIATED WITH THE STORM APPEAR FAVORABLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE POTENTIAL FOR HEAVY RAINFALL AND ISOLATED SEVERE STORMS WILL
CONTINUE THROUGH THURSDAY. THE RAINFALL MAY RESULT IN FLASH FLOODING
IN A FEW LOCATIONS. ADDITIONAL RIVER FLOODING ON THE NECHES...SABINE...
ANGELINA...AND SULPHUR RIVERS OF EAST TEXAS IS ALSO POSSIBLE BY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON.

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-
126-138-151>153-165>167-181045-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-HARRISON-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
533 AM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...MAINLY
THIS AFTERNOON AND EVENING. HOWEVER...NO HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 4:13 AM CDTLake Wind AdvisorySHVAngelina, Camp, Cherokee, Franklin, Gregg, Morris and 7 more15 hr
Jun 17, 9:20 AM CDTFlash Flood WarningSHVAngelina, Cherokee, Nacogdoches4 hr
Jun 17, 10:29 AM CDTSpecial Weather StatementSHVCamp, Gregg, Panola, Upshur46 min
Jun 17, 10:53 AM CDTRiver Flood WarningSHVSmith, Wood9 days
Jun 17, 12:23 PM CDTSpecial Weather StatementSHVBowie52 min
Jun 17, 12:24 PM CDTSpecial Weather StatementSHVBowie51 min
Jun 17, 12:50 PM CDTSpecial Weather StatementSHVBowie, Cass, Marion40 min
Jun 17, 1:21 PM CDTSpecial Weather StatementSHVBowie24 min
Jun 17, 1:59 PM CDTSpecial Weather StatementSHVBowie46 min
Jun 17, 2:40 PM CDTFlash Flood WarningSHVAngelina, Nacogdoches4 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.